| Model Number |
PV-20-50-HELIX |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id pv-18-40-helix ((b)(6)); implant date n/a; explant date n/a product id pv-18-40-helix ((b)(6)); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding three concerto coils that had resistance in the non-medtronic catheter, one of which detached prematurely in the microcatheter.The patient was undergoing a coil embolization procedure to treat an unruptured aneurysm located in the superior mesenteric artery (sma).Patient vessel tortuosity was moderate.It was reported that the devices were prepared according to the instructions for use (ifu).The coils pushed out of the introducer s heath smoothly.The physician experienced resistance and difficulty advancing the coils through the microcatheter.Despite attempts with and without a y-connector, the coils did not advance past the proximal part of the catheter.One of the coils detached within the microcatheter, but its tail remained outside, allowing it to be pulled out.No surgical or medicinal intervention was required.It was noted the physician did not reposition or attempt to detach the coil and the pushwire was not damaged.It was not specified which of the three coils detached prematurely.There was no harm or injury to the patient associated with this event.The coils were replaced with another manufacturer's product to complete the procedure successfully.Ancillary device: progreat 2.4 microcatheter, cordis 5f femoral sheath, cobra 5f guide catheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received that it was believed one of the the 18mm coils prematurely detached in the catheter, but it is not certain.The microcatheter was flushed before each coil, but there was no continuous irrigation.There was no kink/damage to the catheter observed after removal.